Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 182, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 19, 2000, 12:26 AM CDT for Gallatin County, Saline County, Illinois. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 19, 2000, 12:26 AM CDT (05:26 UTC)
- Expired
- Jul 19, 2000, 1:00 AM CDT
- In force
- 34 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Gallatin County, IL, Saline County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 12:35 AM CDT | Thunderstorm Wind 52 E | Countywide, IL | Several trees were down across the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.4 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 730 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1458 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 190526 SVRPAH ILC059-165-190600- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1226 AM CDT WED JUL 19 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GALLATIN COUNTY IN SOUTHERN ILLINOIS SALINE COUNTY IN SOUTHERN ILLINOIS * UNTIL 100 AM CDT * AT 1223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GALATIA...OR ABOUT 5 MILES WEST OF ELDORADO...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER ELDORADO AT 1235 AM CDT OVER EQUALITY AT 1255 AM CDT 6 MILES SOUTHWEST OF RIDGWAY AT 100 AM CDT STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 3794 8856 3778 8867 3759 8829 3778 8816 LAMM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:55 PM CDT, 9 hours 31 minutes earlier.
Area forecast discussion, Jul 18, 2:55 PM CDT, 9 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 255 PM CDT TUE JUL 18 2000 THE PRIMARY FORECAST CONCERN FOR THIS PACKAGE IS THE CHANCE FOR THUNDERSTORMS TONIGHT. 18Z SURFACE MAP ANALYZED A WEAK LOW CENTERED OVER NORTHWEST MISSOURI WITH A QUASI-STATIONARY FRONT EXTENDING EAST ACROSS CENTRAL MISSOURI...ILLINOIS...AND INDIANA. AHEAD OF THE FRONT...DEW POINTS IN THE MID 70S EXTENDED FROM SOUTHERN MISSOURI AND SOUTHERN ILLINOIS SOUTH THROUGH MOST OF ARKANSAS. SATELLITE LOOPS CONTINUED TO SHOW THE EASTWARD PROGRESSION OF A MID-LEVEL CIRCULATION MOVING ACROSS NORTHWEST MISSOURI. DURING THE FIRST 24 HOURS OF THE FORECAST...ALL MODELS ARE IN DECENT AGREEMENT. THE FRONT JUST TO OUR NORTH IS FORECAST TO DROP SOUTH THROUGH THE OVERNIGHT HOURS AT THE SAME TIME THE 500 MB SHORTWAVE SLIDES EAST. THE MODELS ALSO DEVELOP A WAVE ON THE FRONT AS IT MOVES THROUGH THE AREA. IN ADDITION...THE ATMOSPHERE CURRENTLY CONTINUES TO DESTABILIZE...WITH LIFTED INDICES RANGING FROM MINUS 5 TO MINUS 7 OVER SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. ALL THIS ADDS UP TO THE ENHANCED LIKELIHOOD OF SHOWERS AND THUNDERSTORMS TONIGHT AS THE SHORTWAVE APPROACHES. WITH K INDICES FORECAST ABOVE 40 AND PRECIPITABLE WATER VALUES GREATER THAN 2 INCHES...LOCALLY HEAVY RAIN WILL BE A CONCERN. HOWEVER...WIDESPREAD FLASH FLOODING IS NOT ANTICIPATED AT THIS TIME DUE TO THE EXPECTED PROGRESSIVE STORM MOVEMENT AND LACK OF ANTECEDENT HEAVY RAINS. SO LIKELY POPS LOOK LIKE A GOOD BET FOR TONIGHT OVER THE ENTIRE AREA. BY 12Z WEDNESDAY...ALL MODELS HAVE THE COLD FRONT JUST TO OUR SOUTH WITH DRIER AIR WORKING IN BEHIND THE FRONT. CURRENT ZONES HAVE 20/30 PERCENT POPS FOR TOMORROW...AND WILL STRONGLY CONSIDER DROPPING THESE FROM THE FORECAST GIVEN LATEST GUIDANCE NUMBERS. AS FAR AS TEMPERATURES ARE CONCERNED...WILL FOLLOW A BLEND OF NUMBERS TONIGHT...AND THEN HEDGE TOWARD COOLER AVN NUMBERS TOMORROW. BEYOND 24 HOURS...MODELS BEGIN TO DIVERGE...WITH THE NGM TRYING TO RETURN THE FRONT BACK TO THE NORTH TOO SOON WHEN COMPARED WITH THE AVN AND ETA. WILL FOLLOW THE COOLER AVN AND DRIER ETA MODEL AT LEAST THROUGH THURSDAY. BEYOND THAT...WILL MAKE LAST MINUTE CALL ON INCLUSION OF PRECIPITATION IN THE EXTENDED. .PAH...NONE. PRESLEY
In the hours before
Special weather statement, Jul 18, 9:10 PM CDT, 3 hours 16 minutes before
ILZ088>094-KYZ001>013-MOZ086-087-100-107>112-114-190400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 910 PM CDT TUE JUL 18 2000 ...SEVERE THUNDERSTORM WATCH #590 CANCELED... SEVERE THUNDERSTORM WATCH #590...WHICH WAS IN EFFECT FOR PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND SOUTHWEST INDIANA HAS BEEN CANCELED. CLOUD COVER OVER PARTS OF THE WATCH AREA IN COMBINATION WITH WARMER AIR IN THE MID LEVELS OF THE ATMOSPHERE HELPED TO CAP THUNDERSTORM DEVELOPMENT THIS EVENING. PRESENTLY...THUNDERSTORMS CONTINUE OVER THE ST. LOUIS AREA...WHERE THE BEST UPPER SUPPORT IS FOUND. AS THE SURFACE FRONT AND UPPER SUPPORT APPROACH THE AREA LATER THIS EVENING...THUNDERSTORMS REMAINS A POSSIBILITY...ESPECIALLY OVER SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. AT THIS TIME...THE MAIN THREAT FROM ANY STORMS APPEARS TO BE LOCALLY HEAVY RAIN. HOWEVER...IF THE STORMS MAINTAIN THEIR CURRENT INTENSITY...STRONG WINDS MAY ALSO BE POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR MORE INFORMATION ON THIS EVOLVING WEATHER SITUATION. PRESLEY
Special weather statement, Jul 18, 9:10 PM CDT, 3 hours 16 minutes before
ILZ088>094-KYZ001>013-MOZ086-087-100-107>112-114-190400- SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE PADUCAH KY 910 PM CDT TUE JUL 18 2000 ...SEVERE THUNDERSTORM WATCH #590 CANCELED... SEVERE THUNDERSTORM WATCH #590...WHICH WAS IN EFFECT FOR PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND WESTERN KENTUCKY HAS BEEN CANCELED. CLOUD COVER OVER PARTS OF THE WATCH AREA IN COMBINATION WITH WARMER AIR IN THE MID LEVELS OF THE ATMOSPHERE HELPED TO CAP THUNDERSTORM DEVELOPMENT THIS EVENING. PRESENTLY...THUNDERSTORMS CONTINUE OVER THE ST. LOUIS AREA...WHERE THE BEST UPPER SUPPORT IS FOUND. AS THE SURFACE FRONT AND UPPER SUPPORT APPROACH THE AREA LATER THIS EVENING...THUNDERSTORMS REMAINS A POSSIBILITY...ESPECIALLY OVER SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. AT THIS TIME...THE MAIN THREAT FROM ANY STORMS APPEARS TO BE LOCALLY HEAVY RAIN. HOWEVER...IF THE STORMS MAINTAIN THEIR CURRENT INTENSITY...STRONG WINDS MAY ALSO BE POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR MORE INFORMATION ON THIS EVOLVING WEATHER SITUATION. PRESLEY .END CORRECTED TO CHANGE LOCATION WHERE WATCH WAS IN EFFECT.
Special weather statement, Jul 18, 10:10 PM CDT, 2 hours 16 minutes before
ILZ075>078-080>087-INZ081-085-MOZ076-190400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1010 PM CDT TUE JUL 18 2000 AT 1010 PM...RADAR SHOWED A LINE OF STRONG THUNDERSTORMS WAS MOVING INTO SOUTHERN ILLINOIS. BY 1100 PM...THE LEADING EDGE IS EXPECTED TO BE FROM JUST WEST OF FAIRFIELD TO NEAR SESSER TO PINCKNEYVILLE. OCCASIONAL SHOWERS...AND SOME LIGHTNING AND THUNDER WILL PRECEDE THE MAIN LINE. EXPECT WIND GUSTS 4v0 TO 45 MPH...VERY HEAVY RAINFALL AND FREQUENT DANGEROUS LIGHTNING WITH THE MORE INTENSE STORMS EMBEDDED WITHIN THE MAIN LINE. THE STORMS WILL CONTINUE TO MOVE SOUTHEAST AROUND 30 MPH. CN
Special weather statement, Jul 18, 10:55 PM CDT, 1 hour 31 minutes before
ILZ075>078-080>087-INZ081-085-MOZ076-190445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1055 PM CDT TUE JUL 18 2000 AT 1055 PM...RADAR SHOWED THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS WAS FROM 10 MILES NORTHWEST OF FAIRFIELD TO NEAR MOUNT VERNON TO PINCKNEYVILLE. MOVEMENT WAS EAST / SOUTHEAST AT 30 MPH. BY 1145 PM...THE THUNDERSTORMS ARE EXPECTED TO BE ALONG A LINE FROM JUST WEST OF ALBION TO WEST FRANKFORT TO DE SOTO. STRONG GUSTY WINDS 40 TO 45 MPH...FREQUENT DANGEROUS LIGHTNING AND VERY HEAVY RAINFALL WILL ACCOMPANY THE STRONGEST STORMS EMBEDDED WITHIN THE LINE. CN
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 10:33 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 27 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.